MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SUTURE RETRIEVER (BOX 6); SNARE, SURGICAL

SMITH & NEPHEW, INC. SUTURE RETRIEVER (BOX 6); SNARE, SURGICAL
Model Number 013593
Medical Device Problem Code Firing Problem (4011)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that during an unknown procedure, the suture retriever wire could not come out of the suture retriever.It is unknown if there was a delay or if a backup device was available and how the issue was resolved.No patient injury or other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The reported device, used in treatment, was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.No product identification information was provided and thus a manufacturing record review could not be conducted.A complaint history review concluded this was a repeat issue.A review of the drawing indicated that the length of wire loop available was specified.A relationship, if any, between the subject device and the reported event could not be determined.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.If the product associated with this event is returned at a future date, this evaluation will be reopened for investigation.

Brand Name
SUTURE RETRIEVER (BOX 6)
Common Device Name
SNARE, SURGICAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key11117545
Report Number1219602-2021-00030
Device Sequence Number3608482
Product Code GAE
UDI-Device Identifier03596010025043
UDI-Public03596010025043
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K881224
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number013593
Device Catalogue Number013593
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/14/2020
Supplement Date Received by Manufacturer02/09/2021
Initial Report FDA Received Date01/05/2021
Supplement Report FDA Received Date02/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1